MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, after phacoemulsification, prior intraocular lens (iol) implantation, company lens opened and dropped ophthalmic viscosurgical device (ovd) on the optic, used company cartridge and company injector but found lens one side haptic torn in the cartridge and product defect observed.Doctor not to proceed with the implantation of defect lens, change to another unspecified new intraocular lens and another unit of company injector to proceed and complete the lens implantation.No patient contact was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in d9, h3, h6, and h11.Intraocular lens (iol) returned positioned incorrectly in the iol case.Solution is dried on the iol optic and the haptic.One haptic is broken/torn and not returned, the other haptic is bent/deformed.The optic is torn/split-cut dividing the iol in two segments which are still partially attached to each other.The optic is scratched/marked-rejectable.The company cartridge was returned.Inadequate viscoelastic was observed in the cartridge.No damage was observed.The cartridge had evidence of placement into a handpiece.The company cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.The root cause for the reported complaint appears to be related the a failure to follow the ifu (instructions for use).Inadequate viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Based on the results from the product history record, the products met release criteria.The manufacturer's internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21527783
Report Number9612169-2025-00328
Device Sequence Number8339566
Product Code HQL
UDI-Device Identifier00380655095645
UDI-Public(01)00380655095645(17)260601(11)210603(10)25140358
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.115
Device Lot Number25140358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown